Can aspirating your knee to many times damage it???

I have yet again had my knee aspirated and steriod injected, two weeks ago. It has started already to swell up, and cause great pain. Has anyone had this experience, and do you think it damages it when you have it done alot.. My doctor now is ref me to orthpds to have it looked into. Iam in great pain even when resting it in bed. thanks for your feedback...

4 Replies

oldestnewest
  • Hi gallini, not sure if too many aspirations can cause damage. I know when I have had my knees injected or fluid taken off they are always more swollen after but then do go down.

    A good thing you are being referred to the Orthopods - they are the experts on knees and should be able to help.

    Have you tried cold packs on the knees - does reduce swelling and make them more comfortable.

    Good luck and hope you get some answers and treatment soon. LavendarLady x

  • Hi Lavendarlady,thanks for the advice i do use cold packs does help, but when iam up and walking it just swells back up again. Iam just waiting for a MRI scan now to see whats going on...

    Take care

    Gallini x

  • Hi,

    I have had knee aspirated a couple of times in the past. I think steroid injections in joints do damage if done too many times, not sure about aspiration.

    Mine usually go down and not swell again,but still sore by times, thats because joint damaged from any inflammation. Go back to doctors and let them know.

    Gina.

  • Joint aspirations unlikely to cause damage, not aspirating is worse, but the bottom line to seek is, what is causing the need!

    Seein gthe Orthopods is the right way to go.

    I had both kneess replaced 5 years ago, 6 months apart. Best think I could have done! My knees are my best parts!

    Had the arpirations and injections, including Synvisc, both knees.

    Good luck, let us know what's happening.

You may also like...